Chlorphenamine Hay Fever & Allergy Tablets - 4mg
- Antihistamine medicine
- Relieves symptoms assosciates with allergic reactions
- Treats hay fever, insect bites and food allergies
Please note brand received may vary
order before 2pm
and team of dispensers
What are Chlorphenamine tablets?
Chlorphenamine tablets are a form of antihistamine medication that is used to treat allergy symptoms associated with allergic reactions. They can be used for the likes of hay fever, food allergies and insect bites.
Can you buy Chlorphenamine over the counter?
You can buy Chlorphenamine from Medicine Direct following an online consultation with one of our registered doctors, who will prescribe this medication if they deem it the most suitable for your condition. We sell packets of 4mg tablets.
From there, you can order your medicine from our UK-based pharmacy. Place your order by 2pm and we can offer you free next day delivery.
What is Chlorphenamine used to treat?
Chlorphenamine tablets are used in the treatment of allergy symptoms that are associated with allergic reactions.
You can use these tablets to treat the symptoms associated with allergic conditions like:
- Food allergies
- Nettle rash
- Hay fever
- Allergic reactions to insect bites
- Allergic reactions to certain medicines
This medicine contains the active ingredient chlorphenamine maleate, which works by inhibiting the action of histamine in your body.
Histamine is a natural chemical in the body which is a natural defence system against foreign bodies. In most instances, histamine is beneficial to the body, but when you come into contact with an allergy trigger it can cause unpleasant symptoms. This is the cause of hay fever and other allergic reactions.
Who is Chlorphenamine suitable for?
Chlorphenamine is an effective relief for hay fever symptoms and other allergies. However, it is not suitable for everyone to take.
Speak to your doctor or pharmacist before using Chlorphenamine tablets if any of the following apply to you:
- You suffer from an eye problem known as primary angle closure glaucoma
- You are allergic to chlorphenamine maleate or any of the other ingredients contained in this medication (please refer to the Ingredients tab for full details)
- You have any problems urinating or emptying your bladder
- You are unable to drink alcohol
- You are booked in to have a test for allergies (this medication may affect the results, so you might need to stop taking it a few days before you have the test. Speak to your pharmacist or doctor for guidance)
- You have epilepsy or any other condition that may cause fits
- You are intolerant to, or can't absorb certain sugars including lactose or sucrose
Please read the patient information leaflet for full information on precautions. More information can also be found on the Warnings and Drug Interactions tab.
Most adults and children over the age of 1 are able to safely take Chlorphenamine.
Chlorphenamine tablets are not suitable for children under 6 years old. A syrup version of the medicine is available for children under the age of 6.
Children who are aged 1 to 12 months should only take this medicine if they have been specifically prescribed it by a doctor.
Because these tablets can cause the taker to feel dizzy and drowsy, as well as cause blurred vision and feelings of confusion, you are advised to not drive, ride a bike or operate machinery if you suffer any of these symptoms while taking Chlorphenamine tablets.
Do not drink alcohol while using this medication. It may make you feel very sleepy.
Please note, you should always read the patient information leaflet thoroughly before you start taking a new medication. This will provide you with full details on warnings and precautions you should take while using the medicine.
If you have any questions or concerns, please do not hesitate to discuss these with your pharmacist or doctor, before you start to use the medication.
Our pharmacists and prescribers follow NICE guidelines when prescribing chlorphenamine tablets.
Always take Chlorphenamine 4mg tablets exactly as instructed by your pharmacist or doctor. Please read the patient information leaflet thoroughly and speak to your doctor or pharmacist for further guidance if you are unsure of how to take it.
Swallow Chlorphenamine tablets whole with a drink of water. Do not crush or chew the tablets.
How to take Chlorphenamine tablets
Adults and children over the age of 12 years old should take one tablet every four to six hours. Do not take more than six tablets in 24 hours.
Elderly people should not take more than three tablets in 24 hours.
Children between the ages of 6 and 12 can take half a tablet every four to six hours. Do not give children more than three tablets in a 24 hour period.
This medicine should not be given to children under the age of 6 years old. A syrup version of Chlorphenamine is available for children.
Do not exceed the recommended daily dose under any circumstance.
Speak to your doctor if you have taken this course of medication and you are still experiencing allergy symptoms.
What if I forget to take it?
If you forget to take a dose of this medication, just take it as soon as you remember, as long as it is not almost time for your next scheduled dose. If it is close to the time of your next dose, skip the dose you missed and continue to take Chlorphenamine as usual.
Never take two doses at once and do not take a double dose to try and make up for missing a previous one.
What if I take more than I should have?
Speak to your doctor or pharmacist if you accidentally take too much of this medication. You may need to be treated in hospital.
Taking too much may mean:
- You feel sleepy
- You have blurred vision
- You feel restless or nervous
- You get a very uneven, fast or pounding heartbeat
- You feel sick or are sick
In extreme cases, you might fall unconscious or have fits.
If you need to go to hospital, do not drive yourself, get someone else to take you. Take your medicine and the packaging with you.
Store these tablets well out of the sight and reach of children.
Do not store above 25C.
Chlorphenamine side effects
Like all medicines, Chlorphenamine tablets come with the risk of side effects, although not everyone who takes them will get them.
Common undesired effects you may experience while taking this medication can include:
- Feeling sick
- Dry mouth
- Blurred vision
- Feeling sleepy during the day
- Feeling dizzy or finding it hard to concentrate
Children and adults over the age of 65 are more likely to experience certain adverse effects, particularly feeling restless, excited or confused.
Speak to your pharmacist or doctor if any of these reactions bother you or do not go away in time.
Please note, this list is not exhaustive. Please refer to the Side Effects tab on this page for a list of rarer and more serious symptoms you may experience.
Serious Side Effects
Seek medical attention immediately if you suffer any of the below. These are serious side effects which may require immediate treatment:
- You have any unexplained bruising or bleeding
- You have yellowing of the skin or the whites of the eyes (these may be signs of liver problems)
Serious allergic reaction
In rare cases, it is possible to suffer a serious allergic reaction to Chlorphenamine tablets.
You must either dial 999 or go to A&E straight away if you have any of the following symptoms:
- You are wheezing
- You have swelling in your face, throat, mouth, tongue or lips
- You have a skin rash that may have red, itchy, swollen, blistered or peeling skin
- You have tightness in your chest or throat
- You are finding it difficult to breathe or speak
You may require immediate treatment in hospital.
Please note, this list may not be exhaustive. Please refer to the patient information leaflet for comprehensive details on adverse effects and how to cope with them.
If you are worried about any negative reactions to Chlorphenamine, please do not hesitate to discuss your concerns with your pharmacist or doctor before you start taking the tablets.
Chlorphenamine Warnings and drug interactions
Before you start taking Chlorphenamine tablets, you should inform your pharmacist or doctor if you are currently taking any other medicine, whether it is for allergies another condition entirely. This includes both prescription and non-prescription medication, herbal remedies, vitamins and supplements as some medicines can interact with Chlorphaenamine.
In particular, make sure your pharmacist or doctor is aware if you are taking any of the following:
- Any medicines that may cause drowsiness, give you a dry mouth or make it difficult for you to urinate
- The epilepsy medicine phenytoin
- Any monoamine oxidase inhibitors, which are a type of antidepressant, such as phenelzine
Pregnancy and breastfeeding
Pregnant women are normally advised not to take Chlorphenamine. While there is no firm evidence to prove that this medicine is harmful to unborn babies, there is also no firm evidence to prove its safety.
Make sure your doctor is aware if you are currently pregnant, trying to get pregnant or think you might be pregnant.
This medicine is sometimes prescribed for women who are breastfeeding, but loratadine and cetirizine are normally more likely to be prescribed.
Inform your doctor if you are breastfeeding.
We recommend BUMPs for additional information.
The active ingredient in these tablets is chlorphenamine maleate (4mg).
The inactive ingredients also contained are: lactose, maize starch, magnesium stearate, pregelatinised starch, quinoline yellow lake (E104) and stearic acid.
Do not take this medicine if you are allergic to any of these ingredients.
How it works - get your medicine in 3 simple steps
- 1 Choose your treatment Select the treatment or medication you need and answer a few questions online regarding your condition.
- 2 Online consultation Our Independent Prescribers will review your questions and assess your suitability for the medication.
- 3 Receive your delivery Your medication is dispensed and delivered directly to you from our UK based Pharmacy.